Hail, Polk
- When
- May 2, 7:05 PM EST
- Where
- Polk County, Ducktown
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.033, -84.383
Law enforcement officials reported penny size hail at Ducktown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Law enforcement officials reported penny size hail at Ducktown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 2, 2:30 PM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT TUE MAY 2 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...CONVECTION OCCURRING MAINLY SOUTH OF INTERSTATE 40 IN AREA OF HIGHER INSTABILITY ALONG OUTFLOW BOUNDARY. EXPECT THIS ACTION TO CONTINUE FOR A FEW MORE HOURS BEFORE DWINDLING DURING THE MIDDLE PART OF THE EVENING. USED A LIKELY POP FOR THIS AREA WITH SLIGHT TO CHANCE TYPE POPS FARTHER NORTH AS SOME CONVECTION HAS DEVELOPED AHEAD OF MAIN SYNOPTIC FRONT FARTHER NORTH AND WEST. WEDNESDAY REMAINS A BASICALLY DRY DAY ALTHOUGH DID USE A SLIGHT CHANCE PROBABILITY FOR -SHRA/TSRA OVER THE SOUTHERN VALLEY AS MODELS KEEP SOME ACTION GOING NEAR STALLED FRONT/OUTFLOW BOUNDARY VERY NEAR THE SOUTHERN BORDER OF TENNESSEE. NEXT WAVE OF CONVECTION POSSIBLE ON THURSDAY BUT PLACED LOW CHANCE POPS WEDNESDAY NIGHT AS SHORT WAVE FEATURE MAY BE A LITTLE QUICKER TO ARRIVE ON THE SCENE. KEPT POP AT 50 PERCENT FOR THURSDAY AS TIMING AND PLACEMENT OF CONVECTION HAS BEEN A LITTLE DIFFICULT OF LATE. UNSETTLED PERIOD CONTINUES THROUGH THURSDAY NIGHT AS ANOTHER WAVE DEVELOPS ALONG SURFACE FRONT BRINING A CONTINUED CHANCE FOR -SHRA/TSRA THROUGH FRIDAY MORNING. .LONG TERM (FRIDAY THROUGH WEDNESDAY)...FRONTAL BOUNDARY REMAINS ACROSS THE AREA ON FRIDAY THEN SLOWLY MOVES EAST OF AREA ON THE WEEKEND. SHORT WAVE MOVES THROUGH THE GREAT LAKES OVER THE WEEKEND WITH GOOD CHC PCPN FIRST HALF OF WEEKEND. SURFACE HIGH PRESSURE MOVES QUICKLY EAST ACROSS AREA SUNDAY AND MONDAY AS SHORT WAVE MOVES EAST S OF AREA. PCPN ASSOCIATED WITH THIS WAVE SHOULD REMAIN S OF TN RVR VLY. TEMPERATURES SHOULD BE CLOSE TO NORMAL. MCS OR REMNANT OUTFLOW POSSIBLE ON TUE AS PATTERN BEGINS TO SHIFT TO WESTERN TROUGH AND EASTERN RIDGE. THIS SETS UP A DRY AND WARM MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 58 82 60 80 / 60 20 20 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 80 57 79 / 40 10 30 50 OAK RIDGE, TN 54 79 57 79 / 40 10 30 50 TRI CITIES AIRPORT, TN 49 77 50 76 / 20 0 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 511 AM EDT TUE MAY 2 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-031000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 511 AM EDT (411 AM CDT) TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY... BRINGING THUNDERSTORMS TO THE AREA. SOME OF STORMS MAY BECOME SEVERE TODAY...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER SLOW-MOVING COLD FRONT OVER THE MIDWEST WILL HELP TO GENERATE THUNDERSTORM COMPLEXES ON WEDNESDAY...WHICH MAY BRING SOME ADDITIONAL SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL INTO THE SOUTHERN APPALACHIAN REGION ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TODAY...WEDNESDAY NIGHT AND THURSDAY. GH
The Knoxville radar (KMRX), 154 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510297.